MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO® STRAIGHT SHELL IMPACTOR,TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO® STRAIGHT SHELL IMPACTOR,TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209820
Medical Device Problem Codes Mechanical Problem (1384); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
After the cup was fully impacted dr.(b)(6) had a lot of difficulty unscrewing the cup from the impaction handle.Upon removal i noticed the threads were damaged causing the cup to cross thread.Case type: tha.Surgical delay: several minutes attempting to unscrew.
 
Event or Problem Description
After the cup was fully impacted dr.Ali had a lot of difficulty unscrewing the cup from the impaction handle.Upon removal i noticed the threads were damaged causing the cup to cross thread.Case type: (b)(4).Surgical delay: several minutes attempting to unscrew.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Reported event: it was reported that after the cup was fully impacted dr.Ali had a lot of difficulty unscrewing the cup from the impaction handle.Upon removal i noticed the threads were damaged causing the cup to cross thread.Product evaluation and results: product inspection could not be performed as the product was not available for evaluation.Product history review: review of the product history records indicate (b)(4) devices were manufactured under lot no 33783 and (b)(4) devices were accepted into final stock on 09/07/2016 and (b)(4) devices were accepted into final stock on 09/14/2016.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 209820, lot number 33783 , shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.Device not returned.

Brand Name
RIO® STRAIGHT SHELL IMPACTOR,TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8340946
Report Number3005985723-2019-00138
Device Sequence Number1788970
Product Code OLO
UDI-Device Identifier00848486030278
UDI-Public00848486030278
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209820
Device Lot Number33783
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;